Missouri, 2001

Heat in Missouri, August 7 to 9, 2001

August 7 to 9, 2001 · NWS LSX · 29 events in 29 counties and zones

Heat returned to the region as high temperatures hit the middle to upper 90s with the Heat Index ranging from 102 to 110. There was one confirmed death from the heat in the City of St.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
10
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Heat returned to the region as high temperatures hit the middle to upper 90s with the Heat Index ranging from 102 to 110. There was one confirmed death from the heat in the City of St. Louis.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 7, 2:00 AM CST, 9 hours earlier.

Area forecast discussion, Aug 7, 2:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT TUE AUG 7 2001

MAIN FEATURE TO WATCH NEXT 48 HRS WL BE THE REMNANTS OF BARRY.
CURRENTLY MOVG NWWD THRU NRN MS WITH SCT SHRA AND TSRA N AND E OF
LOW CNTR...NOT REAL IMPRESSIVE ATTM.  MDLS SLOW DOWN THE MOVEMENT OF
BARRY AND TURN IT MORE WESTWARD...ESPECIALLY ETA.  THIS APRS
REASONABLE WITH STG 500 MB HI CNTR OVR THE NRN PLAINS.  AVN/ETA
SFC/850 MB LOW POSITION BY 12Z WED SIMILAR NR E CNTRL AR...BUT AVN
TAKES 500 MB LOW CNTR FURTHER NW NR MO AR BORDER BY 12Z WED.  PREFER
THIS MORE NW POSITION AS CURRENT WTR VPR AND RUC MDL DEPICT 500 MB
LOW CNTR CONTG TO MOV NWWD INTO EXTRM SWRN TN ATTM.  ON WED AND WED
NGT WHATS LEFT OF BARRY SHOULD BGN TO MOV NEWD AS NRN STRM SHRTWVS
BRK DOWN MID-UPR LVL RDG AND FLOW BCMS MORE ZONAL.  WL MENTION
HIGHEST POPS OVR SRN ZN GRP THRU WED AND KEEP NRN ZN GRP DRY.  MORE
WIDESPREAD PCPN LATE THU AND FRI AS AVN MDL PUSHES A CDFNT SEWD THRU
CWFA.  DAYTIME TEMPS NR PERSISTANCE TO A COUPLE DGRS HIGHER TDA AND
WED NRN ZN GRP...AND NR PERSISTANCE OR A COUPLE OF DGRS LOWER SRN ZN
GRP WITH ADDITIONAL CLOUDS AND INCRSG PCPN CHANCES NR MID LVL LOW
CNTR.

.STL...NONE

GKS

In the hours before

Special weather statement, Aug 7, 10:30 AM CST, 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE AUG 7 2001

THE SEVERE WEATHER THREAT:  NONE EXPECTED.

FOR THE PERIOD:  TODAY AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS THAT DEVELOP OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS ARE NOT EXPECTED TO BECOME SEVERE.

LENNING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 heat. Local standard time, as filed.

Heat, Audrain

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Audrain forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

Heat, Boone

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Boone forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.991, -92.310 (the zone’s center; the record gives no point)

Heat, Callaway

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Callaway forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.836, -91.926 (the zone’s center; the record gives no point)

Heat, Cole

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Cole forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.505, -92.282 (the zone’s center; the record gives no point)

Heat, Crawford

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.976, -91.304 (the zone’s center; the record gives no point)

Heat, Franklin

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Franklin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.411, -91.075 (the zone’s center; the record gives no point)

Heat, Gasconade

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Gasconade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.441, -91.508 (the zone’s center; the record gives no point)

Heat, Iron

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Iron forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.504, -90.690 (the zone’s center; the record gives no point)

Heat, Jefferson

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.261, -90.538 (the zone’s center; the record gives no point)

Heat, Knox

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Knox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.128, -92.148 (the zone’s center; the record gives no point)

Heat, Lewis

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Lewis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.097, -91.722 (the zone’s center; the record gives no point)

Heat, Lincoln

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Lincoln forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.058, -90.960 (the zone’s center; the record gives no point)

Heat, Madison

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.478, -90.345 (the zone’s center; the record gives no point)

Heat, Marion

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.806, -91.622 (the zone’s center; the record gives no point)

Heat, Moniteau

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Moniteau forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.633, -92.583 (the zone’s center; the record gives no point)

Heat, Monroe

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.496, -92.001 (the zone’s center; the record gives no point)

Heat, Montgomery

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.942, -91.470 (the zone’s center; the record gives no point)

Heat, Osage

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Osage forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.460, -91.862 (the zone’s center; the record gives no point)

Heat, Pike

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.344, -91.171 (the zone’s center; the record gives no point)

Heat, Ralls

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Ralls forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.528, -91.522 (the zone’s center; the record gives no point)

Heat, Reynolds

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Reynolds forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.362, -90.969 (the zone’s center; the record gives no point)

Heat, St. Charles

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
St. Charles forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.782, -90.675 (the zone’s center; the record gives no point)

Heat, St. Louis

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
St. Louis forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.641, -90.443 (the zone’s center; the record gives no point)

Heat, St. Louis (C)

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
St. Louis (C) forecast zone
Deaths
1 direct, 0 indirect
Injuries
10 direct, 0 indirect
Reported by
OFFICIAL NWS OBS.
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

Heat, St. Francois

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
St. Francois forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.810, -90.472 (the zone’s center; the record gives no point)

Heat, Ste. Genevieve

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Ste. Genevieve forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.894, -90.194 (the zone’s center; the record gives no point)

Heat, Shelby

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Shelby forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.798, -92.077 (the zone’s center; the record gives no point)

Heat, Warren

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

Heat, Washington

When
August 7, 11:00 AM CST to August 9, 9:00 PM CST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
37.962, -90.877 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, St. Louis (C)2001-08-0885FemalePermanent HomeDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263005, 5263006, 5263007, 5263008, 5263009, 5263010, 5263011, 5263012, 5263013, 5263014, 5263015, 5263016, 5263017, 5263018, 5263019, 5263020, 5263021, 5263022, 5263023, 5263024, 5263025, 5263026, 5263027, 5263028, 5263029, 5263030, 5263031, 5263032, 5263033.